Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 12, 2002, 6:30 AM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2002, 6:30 AM CDT (11:30 UTC)
- Expired
- Jun 12, 2002, 7:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:23 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 3:23 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 323 AM CDT WED JUN 12 2002 CONCERNS ARE RAIN CHCS THRU THIS EVENING AND AMT OF COOLING IN TEMPERATURES. NICE UPPER WAVE MOVING INTO THE AREA BY THIS AFTERNOON AS PRESENTLY DEPICTED BY THE LATEST RUCII MODEL OVER SOUTHEAST COLORADO. THIS WAVE LIKELY ENHANCING CONVECTION OVER THE HIGH PLAINS ATTM. AS THIS WAVE APCHS AREA LATER TODAY...SHOWERS/TSTMS SHOULD ONCE AGAIN RETURN. MAY NOT HAVE THE INTENSITY OF YESTERDAY...BUT STILL COULD BE A FEW STG STORMS GIVEN UPPER DYNAMICS. AFTER THIS EVENING...COLD FRONT SHOULD PUSH WELL SOUTH OF AREA SHUTTING OFF PCPN FOR A FEW DAYS. MUCH COOLER AND DRYER TOO. RATHER CHILLY BY TMRW NIGHT...WITH FCST LOWS WITHIN 10 DEGREES OF RECORDS. NORTHWEST FLOW CONTINUES INTO THE WEEKEND WITH MODERATE TEMPERATURES AND SOME CHC FOR PCPN WITH WAVES EMBEDDED IN NORTHWEST FLOW. TEMPERATURES CLOSE TO MOS THROUGHOUT. .TOP...NONE
In the hours before
Local storm report, Jun 12, 12:50 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 AM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0406 AM JAMESTOWN KS .75 INCH HAIL
06/11/02 CLOUD PUBLIC REPORTED DIME
SIZE HAIL
0452 PM 4 N ADA KS .75 INCH HAIL
06/11/02 OTTAWA PUBLIC REPORTED DIME
SIZE HAIL
0513 PM 1 NNE GLASCO KS .88 INCH HAIL
06/11/02 CLOUD PUBLIC REPORTED NICKEL
SIZE HAIL
0530 PM 8 ESE CONCORDIA KS 1.75 INCH HAIL
06/11/02 CLOUD
0645 PM 4 ESE JUNCTION CITY KS .75 INCH HAIL
06/11/02 GEARY PUBLIC REPORTED DIME
SIZE HAIL
0659 PM 2 NE OGDEN KS 60 MPH TSTM GUST
06/11/02 RILEY TRAINED SPOTTER
REPORTED 60 MPH WINDS
0722 PM 9 N MORROWVILLE KS .88 INCH HAIL
06/11/02 WASHINGTON
0812 PM 7 E ALTA VISTA KS .75 INCH HAIL
06/11/02 WABAUNSEE PUBLIC REPORTED DIME
SIZE HAIL
0845 PM 13 S ALMA KS 60 MPH TSTM GUST
06/11/02 WABAUNSEE TREE DOWN AND 60 MPH
WINDS REPORTED BY LAW
ENFORCEMENT
0905 PM 5 N TOPEKA KS WIND DAMAGE
06/11/02 SHAWNEE TREE BLOWN DOWN
0915 PM AUBURN KS 60 MPH TSTM GUST
06/11/02 SHAWNEE TRAINED SPOTTER
REPORTED TREE BRANCHES
DOWN IN AUBURN.
0925 PM SCRANTON KS 60 MPH TSTM GUST
06/11/02 OSAGE
0930 PM 2 W OVERBROOK KS 60 MPH TSTM GUST
06/11/02 OSAGE
0935 PM 6 SW EMPORIA KS 70 MPH TSTM GUST
06/11/02 LYON REPORTED BY SPOTTER.
0955 PM 7 W CENTROPOLIS KS 60 MPH TSTM GUST
06/11/02 FRANKLIN REPORTED BY A SPOTTER.
0957 PM 1 SE LAWRENCE KS 66 MPH TSTM GUST
06/11/02 DOUGLAS REPORTED BY SPOTTER ON
SOUTHEAST SIDE OF
LAWRENCE.Special weather statement, Jun 12, 5:30 AM CDT, 1 hour before
KSZ008>012-020>024-026-034>040-054>056-058-059-122100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 530 AM CDT WED JUN 12 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHCENTRAL AND NORTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS WILL BE DEVELOPING OVER THE AREA LATER THIS MORNING OR EARLY THIS AFTERNOON. A STRONG UPPER AIR DISTURBANCE MOVING OVER THE AREA MAY PUSH THE STORMS TO SEVERE LEVELS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT FROM THE DEVELOPING THUNDERSTORMS. STAY TUNED TO NOAA RADIO OR LOCAL BROADCAST MEDIA FOR LATER WEATHER UPDATES.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | TOP | 42 min | |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | TOP | 70 min | |
| Jun 11, 9:22 PM CDT | Severe Thunderstorm Warning | TOP | 68 min | |
| Jun 11, 10:21 PM CDT | Severe Thunderstorm Warning | TOP | 9 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.